Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 13, 2019, 6:24 AM CDT for Concho County, Tom Green County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2019, 6:24 AM CDT (11:24 UTC)
- Expired
- Apr 13, 2019, 7:00 AM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Concho County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 30 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:32 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3570 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
385
WFUS54 KSJT 131124
TORSJT
TXC095-451-131200-
/O.NEW.KSJT.TO.W.0004.190413T1124Z-190413T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
624 AM CDT Sat Apr 13 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southeastern Tom Green County in west central Texas...
Southwestern Concho County in west central Texas...
* Until 700 AM CDT.
* At 622 AM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Wall, or 10 miles east of Christoval,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Vancourt and Vick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3113 10040 3131 10044 3141 9997 3115 9993
TIME...MOT...LOC 1122Z 259DEG 31KT 3124 10033
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SK2 follow-up statements
354
WWUS54 KSJT 131142
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
642 AM CDT Sat Apr 13 2019
TXC095-451-131200-
/O.CON.KSJT.TO.W.0004.000000T0000Z-190413T1200Z/
Tom Green TX-Concho TX-
642 AM CDT Sat Apr 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR EAST
CENTRAL TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES...
At 641 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Vancourt, or 20 miles southwest of Paint Rock,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Vancourt and Vick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3114 10018 3135 10023 3141 9997 3115 9993
TIME...MOT...LOC 1141Z 259DEG 31KT 3127 10014
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SK569
WWUS54 KSJT 131151
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
651 AM CDT Sat Apr 13 2019
TXC095-451-131201-
/O.EXP.KSJT.TO.W.0004.000000T0000Z-190413T1200Z/
Tom Green TX-Concho TX-
651 AM CDT Sat Apr 13 2019
...THE TORNADO WARNING FOR EAST CENTRAL TOM GREEN AND SOUTHWESTERN
CONCHO COUNTIES WILL EXPIRE AT 700 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.
LAT...LON 3114 10018 3135 10023 3141 9997 3115 9993
TIME...MOT...LOC 1151Z 259DEG 31KT 3128 10005
$$
SKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 5:12 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 13, 5:12 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 512 AM CDT Sat Apr 13 2019 .SHORT TERM... (Today and Tonight) A line of strong to severe thunderstorms west of San Angelo at 5 AM CDT will continue to push east/northeast across West Central Texas this morning. Large hail and damaging winds will be the main concerns. However, an isolated tornado still remains a possibility. Much of the showers and thunderstorms will last through the majority of today before areas south of the Big Country clear out for this evening. The last remaining activity will clear out of the Big Country early Sunday morning. .LONG TERM... (Sunday through Monday) For the extended forecast, we are expecting drier conditions to return along with warming temperatures. Much of the area will return to the 80s starting on Monday and will stay there through Wednesday. Then, an upper level disturbance will move across the Plains dragging another cold front through the region. Rain chances with this disturbance remain low as most of the activity will stay north of West Central Texas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 37 66 52 / 80 30 0 0 San Angelo 56 37 71 51 / 50 5 0 0 Junction 67 39 73 50 / 50 0 0 0 Brownwood 60 38 66 48 / 100 20 0 0 Sweetwater 48 36 66 52 / 80 20 0 0 Ozona 60 36 71 49 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM this afternoon to 1 AM CDT Sunday for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion- Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba- Schleicher-Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 41/41
Hazardous weather outlook, Apr 13, 5:17 AM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 517 AM CDT Sat Apr 13 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141030- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 517 AM CDT Sat Apr 13 2019 This Hazardous Weather Outlook is for portions of West Central Texas. .DAY ONE...Today and Tonight Thunderstorms will affect the area through the morning hours today. Some of the storms may become severe, with large hail and damaging winds the main threats. Strong north winds will develop behind a cold front this afternoon and evening, with sustained wind speeds between 25 and 35 mph, with gusts to 45 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this morning.
In the hours before
Special weather statement, Apr 13, 4:58 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
458 AM CDT Sat Apr 13 2019
TXZ071-072-076-077-131045-
Irion TX-Schleicher TX-Tom Green TX-Crockett TX-
458 AM CDT Sat Apr 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
NORTHWESTERN TOM GREEN...NORTHEASTERN CROCKETT AND CENTRAL IRION
COUNTIES UNTIL 545 AM CDT...
At 457 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Mertzon to near Barnhart
to 14 miles north of Ozona. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mertzon, Barnhart, The Intersection Of Us 190 And Highway 163 and Us-
190 Near The Crockett-Sutton County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 900 AM CDT for west central
Texas.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
west central Texas.
LAT...LON 3153 10080 3113 10082 3084 10092 3086 10136
3110 10121 3142 10119
TIME...MOT...LOC 0957Z 268DEG 27KT 3136 10104 3110 10109 3091 10120
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:28 PM CDT | Special Weather Statement | SJT | Fisher | 47 min |
| Apr 12, 9:02 PM CDT | Special Weather Statement | SJT | Fisher | 28 min |
| Apr 12, 9:25 PM CDT | Special Weather Statement | SJT | Fisher | 35 min |
| Apr 12, 10:16 PM CDT | Special Weather Statement | SJT | Jones | 44 min |
| Apr 13, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 49 min |
| Apr 13, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 13, 2:13 AM CDT | Tornado Warning | SJT | Crockett | 32 min |
| Apr 13, 2:46 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 44 min |
| Apr 13, 3:44 AM CDT | Severe Thunderstorm Warning | SJT | Irion | 46 min |
| Apr 13, 4:06 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 18 hr |
| Apr 13, 4:12 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 3 hr |
| Apr 13, 4:27 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 33 min |
| Apr 13, 4:58 AM CDT | Special Weather Statement | SJT | Irion | 47 min |
| Apr 13, 5:22 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sterling, Tom Green | 38 min |
| Apr 13, 5:54 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Schleicher, Tom Green | 36 min |
| Apr 13, 6:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 46 min |
| Apr 13, 6:33 AM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 13, 6:56 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 49 min |
| Apr 13, 7:13 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 47 min |
| Apr 13, 7:24 AM CDT | Special Weather Statement | SJT | Runnels, Taylor | 51 min |
| Apr 13, 7:32 AM CDT | Tornado Warning | SJT | Concho, Menard | 18 min |
| Apr 13, 7:33 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 42 min |
| Apr 13, 7:59 AM CDT | Special Weather Statement | SJT | McCulloch | 46 min |
| Apr 13, 8:45 AM CDT | Special Weather Statement | SJT | Brown, Mason, San Saba | 45 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.